| Model Number |
400SMTXSFT3H06 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02174.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat cerebral aneurysm using penumbra smart coils (smart coil) and a penumbra smart coil detachment handle.During the procedure, the physician implanted the initial coil in the aneurysm.Next, the physician advanced a smart coil into the aneurysm, then attempted to manually detach it; however, the smart coil failed detach.The physician then attempted to detach the smart coil with the handle; however, the smart coil still would not detach.Subsequently, the physician manually detached the smart coil.The procedure was completed using four other coils.There was no report of an adverse effect to the patient.